MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE RELION¿ INSULIN SYRINGE

BD MEDICAL - DIABETES CARE RELION¿ INSULIN SYRINGE
Catalog Number 328505
Health Effect - Clinical Code No Information (3190)
Date of Event 06/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: n/a.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that two of the bd relion¿ insulin syringes had shields missing and were lying on the bottom of the bag.Found before use.No serious injury or medical intervention noted.
 
Additional Manufacturer Narrative
Severity: s1; occurrence: a complaint history check was performed and this is the 1st related complaint reported for the defects/conditions on lot number 6284901.A review of the device history record was completed for batch # 6284901.All inspections and challenges were performed per the applicable operations qc specifications.There was one (1) notification [200667632] noted that did not pertain to the complaint.Two investigations were performed.First investigation summary: customer returned (7) 1cc, 8mm, 30g relion syringes in an open poly bag from lot # 6284901.Customer states that the shield was missing and lying at the bottom of the bag.Two syringes were returned with the hub-needle/shield separated from the barrel.Both barrels were examined and both exhibited a broken barrel tip.Also, all samples exhibited a crushed plunger cap.Samples were forwarded to manufacturing (holdrege) on 16feb2018 for further review.On 23feb2018 holdrege received seven (7) 1ml, 8mm, 30g relion syringes in an opened polybag from batch# 6284901.All samples were decontaminated per hstr-17 prior to being evaluated.Upon evaluation by qe ah, similar findings to those documented during initial investigation in bd (b)(4) were noted.Probable root cause is likely to be damage during packaging.When this occurs, any component and/or portion of the syringe may be affected and make its way to the consumer.Bd was able to duplicate or confirm the customer¿s indicated failure (broken barrel tip and crushed plunger cap).Possible root cause for broken barrel tip is that it can be caused by the tamping of the packages within the carton to allow closure of the carton.Possible root cause for crushed plunger cap: the syringe was caught in the sealing bars of the packaging machine, crushing the cap.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Based on the above, no capa is required at this time.

Brand Name
RELION¿ INSULIN SYRINGE
Common Device Name
INSULIN SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key7232651
Report Number1920898-2018-00018
Device Sequence Number19331335
Product Code FMF
UDI-Device Identifier00681131311687
UDI-Public00681131311687
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 03/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number328505
Device Lot Number6284901
Initial Date Received by Manufacturer 01/09/2018
Supplement Date Received by Manufacturer01/09/2018
Initial Report FDA Received Date01/31/2018
Supplement Report FDA Received Date03/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;